Jump to content
ACN Latitudes Forums

Anyone tried Abilify if their child can't tolerate other SSRI'


Recommended Posts

While reading though your very helpful post, I was remembering other posts about questionable brands/generic. I'm wondering before we write off some of these drugs completely, if we have to start keeping track of the brands as well. My thinking is that some of these brands may not have the same active ingredients. I also remembered seeing a 20/20 or some similar show, about a pharmacist convicted of cutting kemo.

Link to comment
Share on other sites

While reading though your very helpful post, I was remembering other posts about questionable brands/generic. I'm wondering before we write off some of these drugs completely, if we have to start keeping track of the brands as well. My thinking is that some of these brands may not have the same active ingredients. I also remembered seeing a 20/20 or some similar show, about a pharmacist convicted of cutting kemo.

 

You are referring to Robert Courtney. He was only able to dilute the medications he made through compounding. Pre-made pharmaceuticals are all but exempt from tampering. Now the labels on your rx bottles often have a very precise description of the pill that should be in the bottle. For example, my daughter's azithromycin states on the bottle the mfg is Wockhardt. On the lower right hand side of the label is the pill description as follows "white, oval, W961." Tampering with this medication would affect the markings on the pill such that it would not match the labeling on the bottle.

 

It is always a good idea to be very cautious with rx meds. If they look different or you have a different result than what you expected or have had in the past, then call the pharmacy. If it is a different brand than you have had previously, and you are reacting differently it could be as simple as a reaction to one of the inert ingredients. Only the active ingredients are regulated to be equivalent (+/- 5%) to the brand. However, as evidenced with the recent Ranbaxy fraudulent drug alerts, it never hurts to talk to your pharmacist when you are not responding as you think you should be.

Link to comment
Share on other sites

Abilify is an atypical antipsychotic but is usually used as an adjunct medication in addition to a primary anti-depressant to boost how it's working. By itself I'm sure it would do what other anti-psychotics do, depress the CNS, block certain dopamine, sedate - that's how I reacted personally to it.

 

I take zyprexa but only so I can get some sleep, makes me very calm yet very sedated though. Only thing that can "keep" me asleep for a little while. But by itself, does NOT help with depression, only taking it for anxiety.

 

I'm sensitive to everything as well and tried maybe 100 diff. psych meds but there are a lot more options out there than just the ssri's. I had success with nortriptyline in depression and for sleep - tri-cyclic. There's one called anaphranil that's fda approved for ocd but didn't help me personally. I had success with EMSAM (maoi patch) for depression but not anxiety.

 

The most beneficial thing has been klonopin and xanax. But neither are anti-depressants. I've read also that topamax a mood stabilizer/ anti seizure is used as an adjunct for ocd. And that effexor an SNRI can help ocd.

 

Best of luck. Unfortunately it's a matter of trial and error.

 

I am getting too many side effects too from 25 mg of zoloft.

 

P.S. I don't know if my posts help at all, but I want to "contribute" b/c everyone here has helped me so much. :)

 

DD seemed to reposed well to the abilify. After she raged early that day, we gave her a 5mg tab and she made it through the day. I was thinking she would have to get used to it. The next day, we gave her another 5mg in the morning, she seemed a bit more aware than the last week. She had a pretty big mood swing so we gave her another before bed thinking the 5mg is low enough. She called me on the phone while I was at work and sounded pretty clear. Started her day with the 5 mg cause she was started her motor mouth thing which she does before a rage, She had a mood swing, I think depression, because she cried in the afternoon, but no rage. we gave her another 5mg and will talk to her doctor about it tomorrow. I don't know if this is all coincidence because so many have said it takes time for these drugs to start working. I'm hopeful, because loosing the rage really reduces the stress factor a 1000%. I noticed the pill looks a lot like the benadryl, a coincidence that it is one thing that has help us a lot as well.

Link to comment
Share on other sites

I've seen a family member, not my child with PANDAS, respond to abilify with decreased rage/mood but completely scary memory loss and confusion. So bad we were worried about ministrokes. Stopping the abilify stopped that symptom. Just an added word of caution and I hope it is nothing that happens with your child.

Edited by EmilyK
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...